Texas, 2019Wildfire in Texas, August 8 to 9, 2019
August 8 to 9, 2019 · NWS EWX · 1 event in 1 county or zone
The Holman Wildfire began on August 8 and burned 1,100 acres before being contained on August 9.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Holman Wildfire began on August 8 and burned 1,100 acres before being contained on August 9.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 8, 1:50 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Aug 8, 1:50 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
250 PM CDT Thu Aug 8 2019
.SHORT TERM (Tonight through Friday Night)...
High pressure still dominates the area and will continue to do so
for at least the next several days. Continued onshore flow is
keeping the humidity up and heat indices are increasing. A Heat
Advisory for counties along the I-35 corridor, including both the
Austin and San Antonio metro areas, is in place until 7 pm tonight
and another issuance is likely tomorrow. Overnight lows continue to
be warm and muggy.
&&
.LONG TERM (Saturday through Thursday)...
The high center will shift slowly east, but changes to the forecast
are not anticipated. Hot and dry conditions will persist through at
least Thursday. With a hot weekend coming up, a reminder to consider
heat safety. Stay hydrated and take frequent breaks if working
outside. With a slight hint of some showers next Thursday,
consistency within the models has been weak, so have opted to leave
the forecast dry for Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 79 103 78 102 78 / 0 0 0 0 0
Austin Bergstrom Intl Airport 78 102 77 102 77 / 0 0 0 0 0
New Braunfels Muni Airport 77 102 75 102 75 / 0 0 0 0 0
Burnet Muni Airport 76 101 75 101 75 / 0 0 0 0 0
Del Rio Intl Airport 79 105 78 105 78 / 0 0 0 0 0
Georgetown Muni Airport 78 103 77 102 78 / 0 0 0 0 0
Hondo Muni Airport 76 106 75 105 75 / 0 0 0 0 0
San Marcos Muni Airport 77 103 76 103 76 / 0 0 0 0 0
La Grange - Fayette Regional 79 103 78 103 78 / 0 0 0 0 0
San Antonio Intl Airport 79 102 78 102 78 / 0 0 0 0 0
Stinson Muni Airport 79 102 78 102 78 / 0 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for Atascosa-Bastrop-
Bexar-Caldwell-Comal-De Witt-Fayette-Frio-Gonzales-Guadalupe-Hays-
Karnes-Lavaca-Lee-Medina-Travis-Williamson-Wilson.
&&
Aviation...Huffman
Short-Term/Long-Term...YB
Public Service/Data Collection...BMW
Hazardous weather outlook, Aug 8, 3:40 AM CST, 11 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
440 AM CDT Thu Aug 8 2019
TXZ171>173-183>194-202>209-217>225-228-091000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
440 AM CDT Thu Aug 8 2019
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
A Heat Advisory is in effect this afternoon and early evening for
areas near and east of the I-35 corridor. Peak heat index values
of 108 to 110 degrees are expected in the advisory area. Those
with outdoor activities planned are encouraged to take
appropriate precautions to prevent heat related illnesses.
Elevated fire weather conditions are forecast this afternoon and
evening as hot, dry, and at times breezy conditions combine with
dry vegetation in some areas.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
High heat index values will continue and Heat Advisories are
likely each day across portions of the region. Those with outdoor
activities planned are encouraged to take appropriate precautions
to prevent heat related illnesses.
Elevated fire weather conditions are forecast each afternoon and
evening as hot, dry, and at times breezy conditions combine with
dry vegetation in some areas.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Wildfire, Edwards
- When
- August 8, 2:51 PM CST to August 9, 2:30 PM CST
- Where
- Edwards forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
The Holman Wildfire began on August 8 and burned 1,100 acres before being contained on August 9.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Maine, August 8, 20191 death · 1 event
- Damaging Winds in New York, August 8, 2019$300,000 · 52 kt wind · 39 events
- Hail and Damaging Winds in Ohio, August 8, 20191 injured · $143,000 · 1.5 in hail · 28 events
- Flash Flooding and Debris Flows in Utah, August 8 to 10, 2019$149,000 · 63 kt wind · 9 events
- Flash Flood and Hail in Ohio, August 8, 2019$49,000 · 1 in hail · 16 events
- Hail and Damaging Winds in New York, August 8, 2019$33,000 · 50 kt wind · 22 events
- Flash Flooding and Hail in West Virginia, August 8 to 9, 2019$26,000 · 1.75 in hail · 21 events
- Flash Flood and Hail in New Mexico, August 8, 2019$50,000 · 1.25 in hail · 4 events
- Damaging Winds in Pennsylvania, August 8, 2019$35,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in New York, August 8, 20191 in hail · 31 events
- Hail and Damaging Wind in Oklahoma, August 8, 2019$40,000 · 1.75 in hail · 2 events
- Damaging Winds in Pennsylvania, August 8, 2019$13,000 · 50 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 851894.